Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at May 2, 2016, 5:58 PM EDT for Granville County, Person County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 5:58 PM EDT (21:58 UTC)
- Expired
- May 2, 2016, 7:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
Counties Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
906
WWUS82 KRAH 022158
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT MON MAY 2 2016
NCZ007-008-024-025-022300-
PERSON NC-DURHAM NC-ORANGE NC-GRANVILLE NC-
558 PM EDT MON MAY 2 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF PERSON...NORTHWESTERN DURHAM...NORTHEASTERN ORANGE AND GRANVILLE
COUNTIES UNTIL 700 PM EDT...
AT 557 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS NEAR PROSPECT HILL...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...ROUGEMONT...CONCORD...STEM...STOVALL...LAKE BUTNER...LAKE
MICHIE...SURL AND BETHEL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3646 7851 3621 7852 3611 7912 3624 7919
3624 7915 3654 7914 3654 7849
TIME...MOT...LOC 2157Z 223DEG 29KT 3629 7912
$$
ELLISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at May 2, 3:45 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 2, 3:45 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 345 PM EDT MON MAY 2 2016 .SYNOPSIS... WARM SOUTHWEST FLOW WILL PREVAIL AHEAD OF A SLOW-MOVING COLD FRONT...AND ASSOCIATED WAVES OF LOW PRESSURE...THAT WILL APPROACH FROM THE NORTHWEST AND CROSS THE MIDDLE ATLANTIC STATES LATE TUE THROUGH EARLY WED. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM MONDAY... SCATTERED CONVECTION HAS INITIATED ALONG A STALLED MID LEVEL SHEAR AXIS IN A MODERATELY UNSTABLE ATMOSPHERE. BULK EFFECTIVE SHEAR WEAK AT LESS THAN 25KTS...SO STORM STRUCTURE CHARACTERIZED AS MULTI-CELLULAR. THUS...STORMS CORES GOING UP/COMING DOWN RELATIVELY QUICKLY...RESULTING IN HEAVY DOWNPOURS. AS ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF STORMS...A FEW UPDRAFTS MAY BE ABLE TO SUSTAIN LONG ENOUGH TO PRODUCE MARGINALLY LARGE HAIL AND WIND GUSTS 40-50KTS. THIS EVENING...BULK EFFECTIVE SHEAR INCREASES TO 30-35KTS OVER THE NW PIEDMONT. MEANWHILE A MID LEVEL S/W AND ATTENDANT BAND OF CONVECTION WILL APPROACH FROM THE WEST-NW AND CROSS THE NW PIEDMONT DURING THE MID-LATE EVENING HOURS. MAIN CONCERN STILL REMAINS FOCUSED OVER LOCALLY HEAVY/EXCESSIVE RAINFALL AS PRECIP WATER VALUES AROUND 1.5 INCHES AND STEERING FLOW RELATIVELY WEAK. IN ADDITION...COULD SEE MULTIPLE BANDS OF CONVECTION CROSS THE PIEDMONT COUNTIES THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THUS...SPOTS THAT EXPERIENCE REPEATED BANDS OF CONVECTION COULD QUICKLY RECEIVE AN INCH OF RAIN IN A SHORT PERIOD OF TIME. IF THIS OCCURS IN URBANIZED AREAS...COULD SEE STREET FLOODING ALONG WITH CREEKS/STREAMS TEMPORARILY LEAVE THEIR BANKS. WARM AND MUGGY WITH OVERNIGHT TEMPS IN THE MID-UPPER 60S. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... AS OF 345 PM MONDAY... APPEARS HIGHLY LIKELY THAT ANOTHER ROUND OF CONVECTION WILL AFFECT CENTRAL NC TUESDAY AFTERNOON AND TUESDAY NIGHT WITH POTENTIAL FOR A FEW SEVERE STORMS. MAIN FOCUS FOR CONVECTIVE DEVELOPMENT WILL LIKELY BE ALONG AND EAST OF HIGHWAY 1 WHERE REMNANT OUTFLOWS FROM TONIGHT'S CONVECTION SHOULD RESIDE. ALSO...CONVECTION MAY NOT DEVELOP UNTIL VERY LATE IN THE DAY OR DURING THE EVENING HOURS AS BETTER SUPPORT ALOFT CROSSES OUR REGION AT THAT TIME. BULK SHEAR COULD BE AS HIGH AS 45-50KTS TUESDAY AFTERNOON WITH MLCAPE AROUND 1000 J/KG. THIS SUGGEST POTENTIAL FOR BROKEN BANDS OF STRONG STORMS WITH BOWING SEGMENTS. THOSE CELLS WITH STRONG/SUSTAINED UPDRAFTS COULD PRODUCE LARGE HAIL. CAVEAT TO THIS IS THAT THERE IS A POSSIBILITY THAT LINGERING/DIMINISHING SHOWERS FROM CONVECTION TONIGHT MAY PERSIST OVER THE EASTERN COUNTIES TUESDAY MORNING. THIS WILL INITIALLY INHIBIT THE ATMOSPHERE FROM DESTABILIZING UNTIL LATE N THE DAY. SIMILAR TO CONCERNS FOR TODAY...SHOWERS/STORMS WILL BE EFFICIENT RAIN PRODUCERS...LEADING TO LOCALLY HEAVY/EXCESSIVE RAINFALL. FOR TUESDAY/TUESDAY...WILL HAVE HIGHEST POPS ALONG AND EAST OF HIGHWAY 1 THOUGH A DECENT CHANCE FOR CONVECTION WILL STILL EXIST IN THE WEST. SIMILAR TO TONIGHT... EXPECT CONVECTION TO PERSIST WELL INTO TUESDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES AND EVENTUALLY ENTERS THE AREA. MAX TEMPS TUESDAY DEPENDENT UPON THE EXTENT OF CLOUDS/REMNANT SHOWERS IN THE MORNING. BELIEVE THAT THERE WILL BE SOME EXTENSIVE CLOUDINESS THROUGH 9 AM...THEN LOW CLOUDS SHOULD LIFT/DISSIPATE THEREAFTER. MAX TEMPS TUESDAY MID 70S NW TO AROUND 80 EAST. MIN TEMPS TUESDAY NIGHT MID-UPPER 50S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS OF 220 PM MONDAY... THE MAIN WEATHER STORY IN THIS PERIOD WILL BE A CLOSED LOW PROGGED TO DROP SOUTH ACROSS THE GREAT LAKES ON WEDNESDAY AND MOVE ACROSS THE CAROLINAS ON THURSDAY INTO EARLY FRIDAY. THE MAIN IMPACT OF THIS PATTERN WILL BE BELOW NORMAL TEMPS THURSDAY THROUGH FRIDAY MORNING...BEFORE THE AIRMASS REBOUNDS AS THE TROUGH DEPARTS TO OUR EAST ON FRIDAY. IN TERMS OF PRECIP CHANCES...LOOK FOR THE BEST CHANCE FOR RAIN WEDNESDAY NIGHT WITH THE PASSAGE OF THE SFC COLD FRONT (AS THE UPPER TROUGH IS DIVING SOUTHWARD ACROSS THE OHIO VALLEY)...AND THURSDAY AFTERNOON INTO EARLY FRIDAY AS THE UPPER TROUGH MOVES ACROSS OUR AREA. FOR THIS WEEKEND INTO MONDAY...RIGHT NOW FAIR WEATHER STILL APPEARS TO BE ON TRACK FOR THIS WEEKEND...ALTHOUGH WE'LL HAVE TO KEEP OUR EYES ON A COUPLE WEAK SHORT WAVES EMBEDDED IN THE NW FLOW ON THE BACK SIDE OF THE AFOREMENTIONED TROUGH...AS THESE FEATURES COULD BRIEFLY INCREASE THE CLOUDS ACROSS OUR AREA...AND PERHAPS BRING A FAST-MOVING AND BRIEF SHOWER OR TWO. TEMPS NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z TUESDAY THROUGH SATURDAY/... AS OF 120 PM MONDAY... GENERAL VFR CONDITIONS OCCURRING ACROSS MOST OF CENTRAL NC EARLY THIS AFTERNOON WITH JUST A FEW POCKETS OF MVFR CEILINGS NOTED IN THE COASTAL PLAIN. SCATTERED SHOWERS AND T-STORMS WILL DEVELOP LATER THIS AFTERNOON...LIKELY FIRST THREATENING THE KFAY VICINITY...WITH CONVECTION CHANCES INCREASING LATE IN THE DAY OR EARLY THIS EVENING IN THE THE VICINITY OF KRDU AND THE TRIAD TERMINALS. IN PROXIMITY TO THE HEAVIER SHOWERS AND STORMS...EXPECT MVFR/IFR VISIBILITY...SOME HAIL AND POTENTIAL WIND GUSTS 30-45KTS. WHILE THE CONVECTIVE THREAT WILL DIMINISH ACROSS MOST OF CENTRAL NC AFTER 4Z...CHANCES FOR CONVECTION WITH HEAVY RAIN WILL LINGER IN VICINITY OF THE TRIAD WELL INTO THE NIGHT. OTHERWISE EXPECT WIDESPREAD LOW CEILINGS AND IFR/LIFR CONDITIONS TO DEVELOP AFTER 07Z...LINGERING THROUGH 13Z TUESDAY. ANOTHER ROUND OF SCATTERED CONVECTION EXPECTED TUESDAY AFTERNOON AND TUESDAY NIGHT. CONVECTION IS EXPECTED TO BECOME LESS PROBABLE WEDNESDAY THROUGH FRIDAY THOUGH CONVECTIVE COVERAGE (20-35 PERCENT) EXPECTED TO BE GREATEST BETWEEN 18Z-23Z EACH AFTERNOON. A DRIER MORE STABLE AIR MASS WILL INFILTRATE THE REGION FOR THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...26 NEAR TERM...WSS SHORT TERM...WSS LONG TERM...RAH AVIATION...WSS
Hazardous weather outlook, May 2, 4:17 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 417 PM EDT MON MAY 2 2016 NCZ007-021>024-038-039-073-074-083-030930- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON- 417 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER. HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS AND THUNDERSTORMS CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-025>028-040>043-075>078-084>086-088-089-030930- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 417 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF PRODUCING STRONG TO LOCALLY SEVERE WIND GUSTS AND HAIL UP TO ONE INCH IN DIAMETER. HEAVY RAIN AND LOCALIZED FLOODING WILL BE POSSIBLE...AS SHOWERS AND THUNDERSTORMS CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE LOCALLY DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. IN ADDITION...HEAVY RAINFALL MAY LEAD TO LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 2, 5:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT MON MAY 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 SW WAKE FOREST 35.95N 78.54W
05/02/2016 E1.00 INCH WAKE NC PUBLIC
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, May 2, 5:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
544 PM EDT MON MAY 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 SSW WAKE FOREST 35.95N 78.53W
05/02/2016 E1.75 INCH WAKE NC PUBLIC
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, May 2, 5:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT MON MAY 2 2016
NCZ008-009-022230-
VANCE NC-GRANVILLE NC-
545 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN VANCE AND
NORTHERN GRANVILLE COUNTIES UNTIL 630 PM EDT...
AT 545 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OXFORD...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OXFORD...STOVALL...SATTERWHITE POINT MARINA...DABNEY...STEELE CREEK
MARINA & CAMPGROUND...KERR LAKE...BULLOCKSVILLE...JOHN H KERR RESERVOIR
AND TUNGSTEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3646 7831 3628 7855 3637 7875 3654 7869
3654 7832
TIME...MOT...LOC 2145Z 237DEG 18KT 3638 7860
ELLISLocal storm report, May 2, 5:47 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
547 PM EDT MON MAY 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 3 SE YOUNGSVILLE 36.00N 78.43W
05/02/2016 E1.00 INCH FRANKLIN NC TRAINED SPOTTER
&&
RAHSpecial weather statement, May 2, 5:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT MON MAY 2 2016
NCZ010-011-026-022245-
WARREN NC-HALIFAX NC-FRANKLIN NC-
550 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN...
NORTHWESTERN HALIFAX AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM
EDT...
AT 549 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF LOUISBURG...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...WELDON...MACON...
CENTERVILLE...ROANOKE RAPIDS LAKE...MEDOC MOUNTAIN STATE PARK AND
SOUTHPOINTE AND MORNINGSTAR MARINAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3651 7790 3650 7782 3648 7776 3649 7773
3648 7765 3645 7763 3643 7760 3618 7795
3619 7797 3618 7798 3619 7799 3620 7801
3608 7809 3620 7829 3654 7820 3654 7790
TIME...MOT...LOC 2149Z 224DEG 29KT 3620 7811
ELLISSpecial weather statement, May 2, 5:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT MON MAY 2 2016
NCZ007-008-024-025-022300-
PERSON NC-DURHAM NC-ORANGE NC-GRANVILLE NC-
558 PM EDT MON MAY 2 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF PERSON...NORTHWESTERN DURHAM...NORTHEASTERN ORANGE AND GRANVILLE
COUNTIES UNTIL 700 PM EDT...
AT 557 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS NEAR PROSPECT HILL...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OXFORD...ROXBORO...ROUGEMONT...CONCORD...STEM...STOVALL...LAKE BUTNER...LAKE
MICHIE...SURL AND BETHEL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3646 7851 3621 7852 3611 7912 3624 7919
3624 7915 3654 7914 3654 7849
TIME...MOT...LOC 2157Z 223DEG 29KT 3629 7912
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:13 AM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| May 2, 1:45 PM EDT | Special Weather Statement | RAH | Scotland | 30 min |
| May 2, 2:32 PM EDT | Special Weather Statement | RAH | Richmond | 28 min |
| May 2, 2:43 PM EDT | Special Weather Statement | RAH | Montgomery | 17 min |
| May 2, 2:45 PM EDT | Special Weather Statement | RAH | Stanly | 45 min |
| May 2, 3:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 21 min |
| May 2, 3:28 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 32 min |
| May 2, 3:32 PM EDT | Special Weather Statement | RAH | Davidson | 28 min |
| May 2, 4:00 PM EDT | Special Weather Statement | RAH | Harnett, Wake | 45 min |
| May 2, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 42 min |
| May 2, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 26 min |
| May 2, 4:23 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 37 min |
| May 2, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 47 min |
| May 2, 4:33 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 57 min |
| May 2, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 45 min |
| May 2, 4:52 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 53 min |
| May 2, 5:00 PM EDT | Special Weather Statement | RAH | Bladen | 60 min |
| May 2, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 45 min |
| May 2, 5:10 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 35 min |
| May 2, 5:12 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 2 hr |
| May 2, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 44 min |
| May 2, 5:42 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 2 hr |
| May 2, 5:42 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 63 min |
| May 2, 5:45 PM EDT | Special Weather Statement | RAH | Vance | 45 min |
| May 2, 5:50 PM EDT | Special Weather Statement | RAH | Warren | 55 min |
| May 2, 6:09 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond | 3 hr |
| May 2, 6:44 PM EDT | Special Weather Statement | RAH | Davidson | 46 min |
| May 2, 6:58 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Sampson, Scotland | 62 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.